Advertisement

Communications in Mathematical Physics

, Volume 354, Issue 2, pp 775–808 | Cite as

Aubry–Mather Theory for Conformally Symplectic Systems

  • Stefano Marò
  • Alfonso SorrentinoEmail author
Article

Abstract

In this article we develop an analogue of Aubry–Mather theory for a class of dissipative systems, namely conformally symplectic systems, and prove the existence of interesting invariant sets, which, in analogy to the conservative case, will be called the Aubry and the Mather sets. Besides describing their structure and their dynamical significance, we shall analyze their attracting/repelling properties, as well as their noteworthy role in driving the asymptotic dynamics of the system.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Arnol’d, V.I.: Mathematical methods of classical mechanics. In: Graduate Texts in Mathematics, vol. 60, 2nd edn. Springer, New York, xvi+520 (1989)Google Scholar
  2. 2.
    Abbondandolo, A., Bernardi, O., Cardin, F.: Chain recurrence, chain transitivity, Lyapunov functions and rigidity of Lagrangian submanifolds of optical hypersurfaces. J. Dyn. Diff. Equat. (2016). doi: 10.1007/s10884-016-9543-5
  3. 3.
    Banyaga A.: Some properties of locally conformal symplectic structures. Comment. Math. Helv. 77(2), 383–398 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Barles, G.: Solutions de viscosité des équations de Hamilton–Jacobi. In: Mathématiques and Applications, vol. 17. Springer, Berlin, ix+195 (1994)Google Scholar
  5. 5.
    Bensoussan, A.: Perturbation methods in optimal control. In: Wiley/Gauthier-Villars Series in Modern Applied Mathematics. Wiley, Chichester (1988), translated from the French by C. TomsonGoogle Scholar
  6. 6.
    Bernard P.: Young measures, superposition and transport. Indiana Univ. Math. J. 57(1), 247–275 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Calleja R., Celletti A., de la Llave R.: A KAM theory for conformally symplectic systems: efficient algorithms and their validation. J. Differ. Equ. 255(5), 978–1049 (2013)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Calleja R., Celletti A., de la Llave R.: Local behavior near quasi-periodic solutions of conformally symplectic systems. J. Dyn. Differ. Equ. 25(3), 821–841 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Casdagli M.: Periodic orbits for dissipative twist maps. Ergod. Theory Dyn. Syst. 7(2), 165–173 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Celletti, A.: Stability and Chaos in Celestial Mechanics. Springer, Berlin (2010) (published in association with Praxis Publ. Ltd., Chichester) Google Scholar
  11. 11.
    Conley C.: The gradient structure of a flow (I). Ergod. Theory Dyn. Syst. 8, 11–31 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Davini A., Fathi A., Iturriaga R., Zavidovique M.: Convergence of the Solutions of the Discounted Hamilton–Jacobi Equation. Inv. Math. 206, 29–55 (2014)ADSCrossRefzbMATHGoogle Scholar
  13. 13.
    Dettmann C.P., Morris G.P.: Proof of Lyapunov exponent pairing for systems at constant kinetic energy. Phys. Rev. E 53(6), R5545–R5548 (2006)ADSCrossRefGoogle Scholar
  14. 14.
    Fathi A., Figalli A., Rifford L.: On the Hausdorff dimension of the Mather quotient. Commun. Pure Appl. Math. 62(4), 445–500 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Fathi, A.:Weak KAM Theorem in Lagrangian Dynamics. Preprint (10th preliminary version) (2008), To appear on Cambridge Studies in Advanced Mathematics. Cambridge University Press, UKGoogle Scholar
  16. 16.
    Iturriaga R., Sanchez-Morgado Hector: Limit of the infinite horizon discounted Hamilton–Jacobi equation. Discrete Contin. Dyn. Syst. Ser. B 15(3), 623–635 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Le Calvez P.: Existence d’orbites quasi-périodiques dans les attracteurs de Birkhoff. Commun. Math. Phys. 106(30), 383–394 (1986)ADSCrossRefzbMATHGoogle Scholar
  18. 18.
    LaSalle J.P.: Stability theory for ordinary differential equations. J. Differ. Equ. 4(1), 57–65 (1968)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Le Calvez P.: Propriétés des attracteurs de Birkhoff. Ergod. Theory Dyn. Syst. 8(2), 241–310 (1988)CrossRefzbMATHGoogle Scholar
  20. 20.
    Le Calvez, P.: Dynamical properties of diffeomorphisms of the annulus and of the torus. In: SMF/AMS Texts and Monographs, 4. American Mathematical Society, Providence, RI; Socit Mathmatique de France, Paris, x+105 (2000)Google Scholar
  21. 21.
    Lions, P.-L., Papanicolaou, G., Varadhan, S.R.: Homogeneization of Hamilton–Jacobi equations. Preprint (1987)Google Scholar
  22. 22.
    Liverani C., Wojtkowski M.P.: Conformally symplectic dynamics and symmetry of the Lyapunov spectrum. Commun. Math. Phys. 194(1), 47–60 (1998)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Mañé R.: Generic properties and problems of minimizing measures of Lagrangian systems. Nonlinearity 9, 273–310 (1996)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Massetti, J.E.: Normal forms for perturbations of systems possessing a diophantine invariant torus. Preprint 2016. arXiv:1511.02733.pdf
  25. 25.
    Mather J.N.: Action minimizing invariant measures for positive definite Lagrangian systems. Math. Z. 207(2), 169–207 (1991)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Milnor J.: On the concept of attractor. Commun. Math. Phys. 99, 177–195 (1985)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Milnor J.: On the concept of attractor: correction and remarks. Commun. Math. Phys. 102, 517–519 (1985)ADSCrossRefzbMATHGoogle Scholar
  28. 28.
    Moser J.: Convergent series expansions for quasi-periodic motions. Math. Ann. 169(2), 136–176 (1967)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Sorrentino, A.: Action-minimizing methods in Hamiltonian dynamics: an introduction to Aubry–Mather theory. In: Mathematical Notes, Vol. 50, Princeton University Press (2015)Google Scholar
  30. 30.
    Vaisman I.: On locally conformal almost Kähler manifolds. Israel J. Math. 24(3-4), 338–351 (1976)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Vaisman I.: Locally conformal symplectic manifolds. Int. J. Math. Math. Sci. 8(3), 521–536 (1985)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2017

Authors and Affiliations

  1. 1.Dipartimento di MatematicaUniversità di PisaPisaItaly
  2. 2.Dipartimento di MatematicaUniversità degli Studi di Roma “Tor Vergata”RomeItaly

Personalised recommendations